Alert archive / Colorado / High Wind Warnings in 2010
High Wind Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at May 4, 2010, 4:12 AM MDT for 9 counties in Colorado. It was in force for 8 hr. 16 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 4, 2010, 4:12 AM MDT (10:12 UTC)
- Expired
- May 4, 2010, 12:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Broomfield County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 62 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 4:30 AM MDT | NON-TSTM WND GST 77 | 5 Wnw Berthoud, CO | |
| May 4, 4:30 AM MDT | NON-TSTM WND GST 87 | 7 Wnw Berthoud, CO | |
| May 4, 5:50 AM MDT | NON-TSTM WND GST 66 | 2 Ne Boulder, CO | NCAR FOOTHILLS LAB |
| May 4, 5:50 AM MDT | NON-TSTM WND GST 71 | 2 Ne Boulder, CO | NCAR FOOTHILLS LAB |
| May 4, 6:12 AM MDT | NON-TSTM WND GST 77 | 5 Wnw Berthoud, CO | |
| May 4, 6:26 AM MDT | NON-TSTM WND GST 71 | 4 Ssw Superior, CO | WIND TECHNOLOGY CENTER |
| May 4, 6:30 AM MDT | NON-TSTM WND GST 61 | 3 S Boulder, CO | NCAR MESA LAB |
| May 4, 6:32 AM MDT | NON-TSTM WND GST 54 | 3 W Conifer, CO | |
| May 4, 8:02 AM MDT | NON-TSTM WND GST 100 | 7 Wnw Berthoud, CO | |
| May 4, 8:03 AM MDT | NON-TSTM WND GST 0 | 3 Ne Boulder, CO | M62 MPH |
| May 4, 8:03 AM MDT | NON-TSTM WND GST 62 | 3 Ne Boulder, CO | |
| May 4, 8:03 AM MDT | NON-TSTM WND DMG | 3 Ne Boulder, CO | M62 MPH |
| May 4, 8:46 AM MDT | NON-TSTM WND GST 74 | 2 N Longmont, CO | |
| May 4, 9:06 AM MDT | NON-TSTM WND GST 67 | 3 Ne Milton Reservoir, CO | |
| May 4, 9:25 AM MDT | NON-TSTM WND GST 70 | 2 Ne Boulder, CO | NCAR FOOTHILLS LAB |
| May 4, 9:42 AM MDT | NON-TSTM WND GST 75 | Nw Longmont, CO | TREE DAMAGE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2819 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS75 KBOU 041012 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 412 AM MDT TUE MAY 4 2010 COZ035-036-041800- /O.NEW.KBOU.HW.W.0004.100504T1012Z-100504T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 412 AM MDT TUE MAY 4 2010 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY FOR THE FRONT RANGE FOOTHILLS IN NORTHERN COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...STRONG AND HIGHLY ERRATIC CHINOOK WINDS WILL BUFFET THE FRONT RANGE FOOTHILLS OF NORTHERN COLORADO FROM EARLY THIS MORNING TO AROUND NOON MDT TODAY. * WINDS...SUSTAINED WEST WINDS OF 30 TO 50 MPH WILL BECOME COMMON EARLY THIS MORNING...WITH GUSTS TO AROUND 80 MPH IN HIGH WIND PRONE AREAS SUCH AS ALONG THE PEAK-TO-PEAK HIGHWAY AND THE HIGHER FOOTHILL AREAS OF BOULDER AND NORTHERN JEFFERSON COUNTIES. WIND SPEEDS SHOULD GRADUALLY DIMINISH THIS AFTERNOON IN ADVANCE OF A WEAK COLD FRONT EXPECTED TO BACK INTO NORTHEAST COLORADO THIS EVENING. * IMPACTS...THESE STRONG AND POTENTIALLY DAMAGING WIND GUSTS COULD CAUSE POWER OUTAGES...DISRUPTIONS IN PHONE SERVICE...AND CREATE VERY DIFFICULT IF NOT HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ BAKER
2 follow-up statements
751 WWUS75 KBOU 041206 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 606 AM MDT TUE MAY 4 2010 COZ038-039-041800- /O.EXB.KBOU.HW.W.0004.100504T1206Z-100504T1800Z/ LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND... NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT 606 AM MDT TUE MAY 4 2010 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY ALONG THE BASE OF THE FRONT RANGE FOOTHILLS... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...STRONG AND HIGHLY ERRATIC CHINOOK WINDS WILL BUFFET AREAS IN AND NEAR THE FRONT RANGE FOOTHILLS OF NORTHERN COLORADO UNTIL NOON MDT TODAY. * WINDS...SUSTAINED WEST WINDS OF 30 TO 50 MPH WILL BE COMMON... WITH GUSTS TO AROUND 85 MPH IN HIGH WIND PRONE AREAS ALONG THE BASE OF THE FOOTHILLS SUCH AS AROUND CARTER LAKE SOUTHWEST OF LOVELAND...HIGHWAY 93 BETWEEN GOLDEN AND BOULDER...AND UP NEAR THE WYOMING BORDER. WIND SPEEDS SHOULD GRADUALLY DIMINISH IN THE AFTERNOON IN ADVANCE OF A WEAK COLD FRONT EXPECTED TO BACK INTO NORTHEAST COLORADO THIS EVENING. * IMPACTS...THESE STRONG AND POTENTIALLY DAMAGING WIND GUSTS COULD CAUSE EXTENSIVE BRANCH DAMAGE...POWER OUTAGES...DISRUPTIONS IN PHONE SERVICE...AS WELL AS CREATE VERY DIFFICULT IF NOT HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ COZ035-036-041800- /O.CON.KBOU.HW.W.0004.000000T0000Z-100504T1800Z/ LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND... RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN... GEORGETOWN...IDAHO SPRINGS...WESTCREEK 606 AM MDT TUE MAY 4 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY FOR THE FRONT RANGE FOOTHILLS IN NORTHERN COLORADO... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...STRONG AND HIGHLY ERRATIC CHINOOK WINDS WILL CONTINUE TO BUFFET THE FRONT RANGE FOOTHILLS OF NORTHERN COLORADO FROM FOR THE REMAINDER OF THIS MORNING. * WINDS...SUSTAINED WEST WINDS OF 30 TO 50 MPH WILL BE COMMON...WITH GUSTS TO AROUND 80 MPH IN HIGH WIND PRONE AREAS SUCH AS ALONG THE PEAK-TO-PEAK HIGHWAY AND IN THE LOWER FOOTHILL AREAS OF BOULDER....JEFFERSON AND LARIMER COUNTIES. WIND SPEEDS SHOULD GRADUALLY DIMINISH THIS AFTERNOON IN ADVANCE OF A WEAK COLD FRONT EXPECTED TO BACK INTO NORTHEAST COLORADO THIS EVENING. * IMPACTS...THESE STRONG AND POTENTIALLY DAMAGING WIND GUSTS COULD CAUSE EXTENSIVE BRANCH DAMAGE...POWER OUTAGES...DISRUPTIONS IN PHONE SERVICE...AS WELL AS CREATE VERY DIFFICULT IF NOT HAZARDOUS DRIVING CONDITIONS PARTICULARLY FOR DRIVERS OF LIGHT WEIGHT AND HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. && $$ BAKER
016
WWUS75 KBOU 041802
NPWBOU
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1202 PM MDT TUE MAY 4 2010
...DAMAGING WINDS HAVE DECREASED...BUT WINDS WILL REMAIN STRONG
AND GUSTY THROUGH THE AFTERNOON...
.HIGH AND DAMAGING WIND GUSTS IN AND NEAR THE FRONT RANGE MOUNTAINS AND
FOOTHILLS HAVE DECREASED A LITTLE BIT DURING THE LATE MORNING HOURS. AS
A RESULT...THE HIGH WIND WARNING HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...STRONG AND GUSTY WINDS WILL CONTINUE TO AFFECT THE AREA
THROUGH THE REST OF THE AFTERNOON. WIND GUSTS UP TO 50 MPH CAN BE
EXPECTED ACROSS THE PLAINS PRODUCING SOME BLOWING DUST NEAR OPEN
FIELDS. IN THE FOOTHILLS...GUSTS WILL RANGE BETWEEN 50 AND 65 MPH.
PEAK GUSTS FROM THIS WINDSTORM INCLUDE...
100 MPH AT 802 AM...CARTER LAKE 7 MILES WEST-NORTHWEST OF BOULDER.
84 MPH AT 130 AM...COAL CREEK CANYON.
75 MPH AT 942 AM...NORTHWEST LONGMONT...RESULTING IN TREE DAMAGE.
74 MPH AT 846 AM...2 MILES NORTH OF LONGMONT.
71 MPH AT 626 AM...WIND TECHNOLOGY CENTER SOUTHWEST OF SUPERIOR.
70 MPH AT 925 AM...NCAR FOOTHILLS LABORATORY BOULDER.
67 MPH AT 906 AM...3 MILES NORTHEAST OF MILTON RESERVOIR IN WELD
COUNTY.
54 MPH AT 632 AM...3 MILES WEST OF CONIFER.
COZ035-036-041915-
/O.EXP.KBOU.HW.W.0004.000000T0000Z-100504T1800Z/
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...ESTES PARK...GLENDEVEY...NEDERLAND...
RED FEATHER LAKES...BAILEY...CENTRAL CITY...EVERGREEN...
GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1202 PM MDT TUE MAY 4 2010
...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...
THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY.
$$
COZ038-039-041915-
/O.EXP.KBOU.HW.W.0004.000000T0000Z-100504T1800Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
INCLUDING THE CITIES OF...FORT COLLINS...HEREFORD...LOVELAND...
NUNN...ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT
1202 PM MDT TUE MAY 4 2010
...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...
THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY.
$$What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at May 3, 3:05 PM MDT, 13 hours 7 minutes earlier.
Area forecast discussion, May 3, 3:05 PM MDT, 13 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT MON MAY 03 2010 .SHORT TERM...INCREASING WESTERLY FLOW ALOFT WITH THE POTENTIAL FOR STRONG GUSTY WINDS OVER THE NORTHERN FOOTHILLS TONIGHT. ZONAL FLOW OVER THE WESTERN U.S. OVER THE NEXT 24 HOURS WITH A BROAD UPPER JET AROUND 100 KTS SAGGING OVER WYOMING TONIGHT. THE NAM MODEL SHOWS 700 MB WINDS ON OUR NORTHERN BORDER REACHING 50KTS BY 06Z AND THEN CONTINUING THROUGH TUESDAY MORNING. CROSS SECTIONS SHOW A HEALTHY MOUNTAIN WAVE DEVELOPING OVERIGHT WHICH WILL ENHANCE THE WIND ALONG THE LEE SLOPES OF THE FOOTHILLS. WITH THE STRONGEST FLOW ALOFT REMAINING OVER WYOMING INTO TUESDAY MORNING...DO NOT BELIEVE WINDS WILL GET STRONG ENOUGH FOR A HIGH WIND WARNING...SO NO HIGHLIGHTS FOR NOW. FAST FLOW ALOFT CONTINUING ACROSS WYOMING THROUGH TUESDAY ALONG WITH STRONG LEE TROUGH WARMING AND MIXING WILL KEEP GUSTY WINDS GOING ON THE PLAINS THROUGH MOST OF TOMORROW. SMALL AMOUNTS OF MOISTURE EMBEDDED IN THE WESTERLY FLOW MAY ALSO GENERATE ISOLATED TO SCATTERED RAIN OR SNOW SHOWERS OVER THE WESTERN FACING SLOPES OF THE MOUNTAINS. ON THE PLAINS...TEMPERATURES WILL CLIMB INTO THE MID 70S BUT BREEZY CONDITIONS WILL ALSO CONTINUE. WINDS ACROSS THE PLAINS WILL BE AROUND 20 KNOTS WITH HUMIDITIES DROPPING TO THE LOWER TEENS. HOWEVER...FIELDS HAVE GREENED UP IN THE PAST WEEK OR TWO... SO THREAT OF DANGEROUS WEATHER CONDITIONS DOES NOT LOOK HIGH ENOUGH TO WARRANT ANY FIRE WEATHER HIGHLIGHT. SNOW COVER IN THE MOUNTAINS WILL PRECLUDE ANY NEED FOR FIRE WEATHER HIGHLIGHTS UP THERE. .LONG TERM...COLD FRONT WILL PUSH ACROSS NORTHEAST COLORADO EARLY TUESDAY EVENING WITH A COOLER AIRMASS SETTLING ACROSS THE AREA. THE RISK OF ANY SHOWERS/STORMS IN THE EVENING SHOULD BE CONFINED TO THE HIGH COUNTRY NEAR THE WYOMING MOISTURE BUT EVEN THERE THE MOISTURE IS QUITE LIMITED. ON WEDNESDAY...THE COOL AIRMASS IS NOW ADVERTISED TO BEGIN ERODING AS STRONGEST SURFACE PRESSURE FALLS OCCUR TO OUR NORTH AND WEST IN ADVANCE OF THE NEXT TROUGH. HOWEVER...TEMPERATURES ARE STILL EXPECTED TO BE AT OR BELOW SEASONAL NORMS WITH SOME INCREASE IN CLOUD COVER. THE MAIN THREAT FOR ANY SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING WILL AGAIN BE CONFINED TO THE HIGH COUNTRY AND ESPECIALLY AREAS NEAR THE WYOMING BORDER. SOME OF THESE SHOULD ALSO PUSH ONTO THE FAR NORTHERN PLAINS WHERE THE BETTER MOISTURE AND LIFT WILL BE PRESENT. BY THURSDAY AND THURSDAY NIGHT...THERE IS CONSIDERABLE DIFFERENCE BETWEEN THE GFS...NAM...AND ECMWF. THE NAM AND ECMWF ARE CONSIDERABLY FARTHER SOUTH WITH SURFACE CYCLOGENESIS OVER SOUTHERN COLORADO ON THURSDAY VERSUS THE GFS WHICH IS MUCH FARTHER NORTH AND EAST. STILL THINK THE GFS IS TOO PROGRESSIVE WITH THE SURFACE PATTERN...SO FAVORED THE ECMWF AND NAM FOR NOW WHICH WOULD SUPPORT BETTER UPSLOPE...COOLER WEATHER...AND A BETTER CHANCE OF SHOWERS. WILL MAKE ONLY MINOR CHANGES TO THIS FORECAST PERIOD GIVEN THE UNCERTAINTIES...AND ALSO MAINTAIN THE CHANCE OF SNOW ACROSS THE PLAINS GIVEN THE POTENTIAL FOR A DEEPER COLDER AIRMASS BEHIND A STRONGER FRONT PER THE ECMWF AND NAM. ANY PRECIPITATION CHANCES ARE LOOKING QUITE MINIMAL FOR FRIDAY AT THIS POINT AS AIRMASS STABILIZES. HOWEVER...TEMPERATURES WILL REMAIN WELL BELOW NORMAL WITH COOL HIGH PRESSURE SETTLING ACROSS THE CENTRAL PLAINS. FOR THIS WEEKEND...TEMPERATURES WILL MODERATE AS AN UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL ROCKIES. WE WILL KEEP A SLIGHT CHANCE OF DIURNALLY DRIVEN SHOWERS/THUNDERSTORMS IN THE FORECAST PER CLIMATOLOGY. && .AVIATION...WESTERLY WINDS WILL BE PRIMARY CONCERN OVER THE NEXT 24 HOURS. WIND SPEEDS OF 20-30 KTS SHOULD CONTINUE THROUGH ABOUT 01Z THEN DIMINISH AND BECOME MORE SOUTHWESTERLY OR STRAIGHT DRAINAGE. ON TUESDAY...STRONG LEE TROUGHING AND WARM TEMPERATURES WILL ALLOW FOR DEEP MIXING AND INCREASING WEST WINDS AFTER ABOUT 16Z. WEST WINDS 15-25 KTS SHOULD PREVAIL THROUGH THE AFTERNOON. OTHERWISE...CIGS AND VSBYS WILL BE UNLIMITED. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. KDRBY/BARJENBRUCH
Hazardous weather outlook, May 3, 10:51 AM MDT, 17 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1051 AM MDT MON MAY 03 2010 COZ030>051-041200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1051 AM MDT MON MAY 03 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT WARMER CONDITIONS WILL PREVAIL TODAY AS A WEAK UPPER LEVEL RIDGE MOVES ACROSS THE STATE. WEST WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG TONIGHT IN THE FOOTHILLS. THE STRONGEST WINDS WILL DEVELOP AFTER MIDNIGHT IN THE FOOTHILLS WITH GUSTS TO 60 MPH POSSIBLE. GUSTY WINDS WILL ALSO OCCUR NEAR THE FOOTHILLS THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY GUSTY WEST WINDS WILL SPREAD FROM THE FRONT RANGE EASTWARD ACROSS THE PLAINS ON TUESDAY. THIS WILL BRING ABOVE NORMAL TEMPERATURES TO THE FORECAST AREA. WIND GUSTS AS HIGH AS 60 MPH CAN BE EXPECTED ABOVE TIMBERLINE AND ACROSS WIND PRONE AREAS OF THE FOOTHILLS...WITH GUSTS BETWEEN 30 AND 40 MPH ACROSS THE PLAINS BY AFTERNOON. BY TUESDAY NIGHT AND WEDNESDAY...COOLER WEATHER CAN BE EXPECTED ACROSS THE PLAINS BEHIND A WEAK COLD FRONT. THIS FRONT WILL ALSO LEAD TO A CHANCE OF SHOWERS AND THUNDERSTORMS BY WEDNESDAY AFTERNOON AND EVENING THUNDERSTORMS MAINLY NEAR THE WYOMING BORDER. RAIN AND SNOW SHOWERS MAY BECOME MORE NUMEROUS BEHIND A STRONGER COLD FRONT MOVING THROUGH THE AREA THURSDAY OR THURSDAY NIGHT...BUT THE CHANCE OF ANY SIGNIFICANT PRECIPITATION WITH THIS NEXT SYSTEM APPEAR TO BE DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DANKERS/BARJENBRUCH
Nearby
High Wind Warnings in Colorado, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.